MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE CD 13 MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE CD 13 MM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the instrument was missing a bearing.This was found during an inventory check.No patient involvement.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Verified item lot combination and reviewed manufacturing date as tasp lot 62117747 exhibits signs of repeated use (nicked or gouged) and has one of components 1 and 2 disassembled / missing.The missing component was not returned.The dhr was reviewed and no discrepancies relevant to the reported event were found.The device is confirmed to have been a part of a previous investigation.Actions were initiated to recommend against using ultrasonic cleaning as a sterilizing technique for these devices.These devices were subsequently re-designed to account for this failure mode with a new locking mechanism.It was determined that these devices were manufactured prior to this design change.The root cause is considered to be a previously addressed design issue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE CD 13 MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9632506
Report Number0001822565-2020-00331
Device Sequence Number3445462
Product Code JWH
UDI-Device Identifier00889024245778
UDI-Public00889024245778
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527900303
Device Lot Number62117747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1052-2015
Patient Sequence Number1